Aa
Aa
A
A
A
Close
459853 tn?1283140514

Sudden rash on face

About three weeks ago I had to take my daughter to the ER for a dislocated shoulder. When I went to itch my nose I noticed that there was some, what seemed like, flaky skin that came off. I didn't think too much of it at the time and went on about my business. After the ER visit, we had to go by the pharmacy to fill a prescription, and again I went to itch the side of my nose and again, some flaky skin came off. Yet again I brushed it off not thinking anything of it. Later that evening when I returned home, I went to use the restroom and when I looked up into the mirror I noticed that my face looked quite red. Upon closer inspection I saw this red, raised rash over my nose, cheek bones and forehead. It itched very little but was mildly painful. I immediately called my Rheumatologist as I am currently being treated for Rheumatoid Arthritis and taking Methotrexate. He said he could not make a diagnosis without seeing it but advised that I take Benadryl for the time being and if it got any worse to go to the ER. I took the Benadryl as directed. The next morning the rash was still there but a tiny bit better. I hesitated to go to the ER and continued to take the Benadryl. After a total of 3 days the rash had almost completely cleared.

Now after 3 weeks, I have noticed that I have had a small reoccurance of the rash, only this time on and around my nose. I also noticed a large amount of residual flaky skin on my forehead and up into my hair. Even after daily hair washing, the flaky skin is still there, and on my face. I have also noticed now what looks like pencil erase sized patches of rash (though not red) and dry skin.  

Any help diagnosing this or any suggestions would be extremely appreciated!!!!
2 Responses
Sort by: Helpful Oldest Newest
351246 tn?1379682132
MEDICAL PROFESSIONAL
Hi
Welcome to the MedHelp forum!
Rash on nose and cheek and parts of forehead can be due to lupus or SLE. It can be side effect of methotrexate but your doctor can only tell. Usually rash due to drugs is widespread. Other possibilities are psoriasis, dermatitis or eczema. You may need to consult a skin specialist.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!

Helpful - 0
459853 tn?1283140514
I have been tested several times by my Rheumatologist for SLE, each time the tests have come back negative. I am also out in the sun quite a bit and have never had any kind of reaction to it. The day that I broke out in this rash, I was not doing anything out of the ordinary and have not changed any of my household cleaners or detergents. I have been on the same medications now for about 2 years and some for about 8.

The only other unusual symptom that I have noticed is this high pitched noise that I have in both ears. The best way to explain it is that it sounds like a frequency type noise. It's not a hum or a ringing. I try not to pay attention to it cause if I did I think it would drive me insane !!! I noticed it would stop for a long time then start for a short while, but then recently, like when I had the rash, it seems like it's been almost constantly!
Helpful - 0
Have an Answer?

You are reading content posted in the Undiagnosed Symptoms Community

Top General Health Answerers
363281 tn?1590104173
Nelson, New Zealand
1756321 tn?1547095325
Queensland, Australia
19694731 tn?1482849837
AL
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.